MAUDE Adverse Event Report: SPINECRAFT ASTRA SPINE SYSTEM; ROD

SPINECRAFT ASTRA SPINE SYSTEM; ROD
Catalog Number A5RR-Z55-300
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 02/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The broken diameter 5.5mm z-rod was explanted during the revision surgery and replaced with a larger diameter rod (diameter 6.0mm).The explanted rod was returned to spinecraft for evaluation, which allowed us to confirm the exact lot number and conduct a thorough review of the device history record.No deviations or anomalies were identified.Complaint trend analysis found no other similar issues to have been reported for diameter 5.5mm or diameter 6.0mm titanium z-rods.The usage history review for this lot showed that 28 rods out of total of (b)(4) manufactured have been used in surgeries to date with no issues reported.The returned product was also visually evaluated but no conclusions could be made.Additionally, pre-operative x-ray images were received and reviewed; the images showed that no bony fusion is evident at the level where this z-rod was used.Based on the above information collected and reviewed, it has been concluded that this rod breakage likely occurred due to non-union and cyclical loading over time.This is a known inherent risk associated with metallic implants where if bony fusion is delayed, or does not occur, the implant may eventually break due to metal fatigue.And this risk is specified in our instructions for use (ifu).Additionally, from the investigation it has been identified that there has been no issue in the manufacturing or release of the device that could have contributed to the problem reported.
 
Event or Problem Description
Approximately 16 months post-operatively, the patient was revised for a broken diameter 5.5mm titanium z-rod.

Brand Name
ASTRA SPINE SYSTEM
Common Device Name
ROD
Manufacturer (Section D)
SPINECRAFT
777 oakmont lane, suite # 200
westmont, il
MDR Report Key9886956
Report Number3004717358-2020-00001
Device Sequence Number14167483
Product Code NKB
UDI-Device Identifier00193082057229
UDI-Public010019308205722910112980
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150417
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberA5RR-Z55-300
Device Lot Number112980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2020
Initial Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR